# SDR FJT00079221

- Difficulty date: July 27, 2000
- Submitted: October 24, 2000
- Operation: Air carrier
- Aircraft: N922CX
- Make and model: Bag JETSTM3201
- Aircraft serial: 922
- Engine: Garrtt TPE33112UA
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Condition: Failed
- Location: Prop Gearbox
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

GSP-RDU - APPROXIMATELY 15 MINUTES INTO FLIGHT THE LEFT ENGINE LOST POWER.  THE LEFT PROPELLER SPOOLED DOWN.  THE LEFT STOP AND FEATHER WAS PULLED AND THE ENGINE SHUT DOWN.  THE AIRCRAFT RETURNED TO GPS AND LANDED WITHOUT FURTHER INCIDENT.  INSPECTION REVEALED THAT THE LEFT PROPELLER WOULD TURN BUT THE IMPELLER WOULD NOT.  THIS INDICATES A GEAR BOX INTERNAL FAILURE.  ENGINE WAS REPLACED AND AIRCRAFT RETURNED TO SERVICE.  THE MANUFACTURE IS SPEARHEADING THE INVESTIGATION INTO OUR SECOND FAILURE, REF FJT00069211.  THE REWORKED BULL GEAR P/N 3107118-1 IS SUSPECTED.  A RECORD AUDIT FOR THE SUSPECTED GEAR WAS PERFORMED AND TWO AIRCRAFT WERE IDENTIFIED AS HAVING THE REWORKED GEAR IN EACH OF THE TWO ENGINES.  THESE
